Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An orientation reversing homeomorphism of the plane with invariant pseudo-arc


Authors: David P. Bellamy and Wayne Lewis
Journal: Proc. Amer. Math. Soc. 114 (1992), 1145-1149
MSC: Primary 54F15; Secondary 54H20
DOI: https://doi.org/10.1090/S0002-9939-1992-1092915-4
MathSciNet review: 1092915
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Using the universal cover of the Möbius band, we construct an example as described in the title which answers a question of K. Kuperberg.


References [Enhancements On Off] (What's this?)

  • [1] R. H. Bing. A homogeneous indecomposable plane continuum, Duke Math. J. 15 (1948), 729-742. MR 0027144 (10:261a)
  • [2] -, Concerning hereditarily indecomposable continua, Pacifie J. Math. 1 (1951), 43-51. MR 0043451 (13:265b)
  • [3] L. Fearnley, The pseudo-circle is not homogeneous, Bull. Amer. Math. Soc. 75 (1969), 554-558. MR 0242126 (39:3460)
  • [4] K. Kuperberg, A lower bound for the number of fixed points of orientation reversing homeomorphisms, preprint. MR 1123283 (92j:54044)
  • [5] W. Lewis, Embeddings of the pseudo-arc in $ {E^2}$, Pacific J. Math. 93 (1981), 115-120. MR 621602 (82h:54056)
  • [6] -, The peudo-arc, Contemp. Math. 117 (1991) 103-123.
  • [7] E. E. Moise, An indecomposable plane continuum which is homeomorphic to each of its nondegenerate subcontinua, Trans. Amer. Math. Soc. 63 (1948), 581-594. MR 0025733 (10:56i)
  • [8] J. T. Rogers, Jr., The pseudo-circle is not homogeneous, Trans. Amer. Math. Soc. 148 ( 1970), 417-428. MR 0256362 (41:1018)
  • [9] M. Smith, Plane indecomposable continua, prime ends, and embeddings of the pseudo-arc, Topology Proc. 3 (1978), 295-300.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F15, 54H20

Retrieve articles in all journals with MSC: 54F15, 54H20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1092915-4
Keywords: Covering map, invariant continuum, Möbius band, pseudo-arc, pseudo-circle
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society